Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 1, NWS Brownsville, TX

April 25, 2022Hidalgo County, Starr County, Texas

NWS Brownsville, TX issued this flash flood warning at Apr 25, 2022, 9:40 PM CDT for Hidalgo County, Starr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2022, 9:40 PM CDT (02:40 UTC)
Expired
Apr 26, 2022, 12:17 AM CDT
In force
3 hr
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

Counties Hidalgo County, TX, Starr County, TX

The radar

The Brownsville radar (KBRO), 130 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 2.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2022-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2616 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2022-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2616 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

567 
WGUS54 KBRO 260240
FFWBRO
TXC215-427-260545-
/O.NEW.KBRO.FF.W.0001.220426T0240Z-220426T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
940 PM CDT Mon Apr 25 2022

The National Weather Service in Brownsville has issued a

* Flash Flood Warning for...
  Western Hidalgo County in deep south Texas...
  Eastern Starr County in deep south Texas...

* Until 1245 AM CDT.

* At 940 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across much of eastern Starr County. Between 2 and 4 
  inches of rain have already fallen here. Additional rainfall 
  amounts of 1 to 2 inches are possible in the warned area. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Rio Grande City, Palmview, Penitas, Sullivan City, La Joya, 
  McCook, Los Ebanos, Garciasville, La Grulla, Santa Catarina, 
  Citrus City, Puerto Rico, La Reforma, San Isidro, La Gloria, La 
  Victoria.

Public is reporting that sections of FM755 in northeastern Starr 
County has water flowing over the road in several areas of around 6 
inches depth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2638 9892 2678 9849 2678 9811 2617 9839
      2622 9845 2620 9848 2625 9855 2625 9856
      2624 9855 2623 9858 2626 9859 2624 9867
      2627 9872 2628 9870 2629 9870 2630 9875
      2633 9875 2633 9879 2637 9880 2635 9890

FLASH FLOOD...RADAR INDICATED

$$

Speece
2 follow-up statements
987 
WGUS74 KBRO 260335
FFSBRO

Flash Flood Statement
National Weather Service Brownsville TX
1035 PM CDT Mon Apr 25 2022

TXC215-427-260545-
/O.CON.KBRO.FF.W.0001.000000T0000Z-220426T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hidalgo TX-Starr TX-
1035 PM CDT Mon Apr 25 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT TUESDAY 
FOR WESTERN HIDALGO AND EASTERN STARR COUNTIES...

At 1035 PM CDT, Between 2 and 4 inches of rain have fallen across 
much of eastern Starr County. Although the heaviest rainfall has 
moved south of Starr County into northeast Mexico, areas of flash 
flooding are still ongoing within the warned area.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Rio Grande City, McCook, Garciasville, La Grulla, Santa Catarina, 
  Puerto Rico, La Reforma, San Isidro, La Gloria, and La Victoria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2638 9892 2678 9849 2678 9811 2617 9839
      2622 9845 2620 9848 2625 9855 2625 9856
      2624 9855 2623 9858 2626 9859 2624 9867
      2627 9872 2628 9870 2629 9870 2630 9875
      2633 9875 2633 9879 2637 9880 2635 9890

FLASH FLOOD...RADAR INDICATED

$$

Speece
321 
WGUS74 KBRO 260517
FFSBRO

Flash Flood Statement
National Weather Service Brownsville TX
1217 AM CDT Tue Apr 26 2022

TXC215-427-260527-
/O.CAN.KBRO.FF.W.0001.000000T0000Z-220426T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hidalgo TX-Starr TX-
1217 AM CDT Tue Apr 26 2022

...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN HIDALGO AND EASTERN 
STARR COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 2638 9892 2678 9849 2678 9811 2617 9839
      2622 9845 2620 9848 2625 9855 2625 9856
      2624 9855 2623 9858 2626 9859 2624 9867
      2627 9872 2628 9870 2629 9870 2630 9875
      2633 9875 2633 9879 2637 9880 2635 9890

$$

Caceres

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 6:57 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 25, 6:57 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
657 PM CDT Mon Apr 25 2022

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...MVFR/VFR conditions will prevail over the RGV airports
for the next few hours. Afterwards, short term conv trends will
likely place more stronger conv into the RGV area likely degrading
the aviation conditions overnight into Tues morning. The big
question, as always, will be timing of the worst impacts. The
relatively slow progression of the conv will likely be the biggest
factor in keeping the RGV airports clear of conv until later
tonight. Once the conv starts, expect an increased potential for
IFR/LIFR conditions later in the upcoming TAF period.

&&

.PREV DISCUSSION... /issued 328 PM CDT Mon Apr 25 2022/

..At Long Last Widespread Rains Are Headed to the Brush Country
and Rio Grande Plains...

SHORT TERM (Tonight through Tuesday Night): The short term forecast
will be quite active with the potential for excessive rainfall and
strong to severe thunderstorms.

A cold front is currently progressing from Central to South Texas
this afternoon is helping initiate thunderstorm development along
and behind its frontal boundary. As this front approaches the Brush
Country and Northern Ranchlands of Deep South Texas this evening,
storms that are already firing up along the Sierra Madre will drift
eastward towards the Rio Grande in the vicinity of Zapata and Starr
Counties. How these two features collide/interact, along with any
preceding outflow boundary interaction, will play a big role in
determining which locations will be impacted by the resulting storms
tonight. Earliest timing of these storms in the Northern Ranchlands
or Rio Grande Plains is about 7 PM this evening, but will likely be
an hour or two later than that.

The environment over Deep South Texas this afternoon is
conditionally unstable with MUCAPE in the 1500 to 2000 J/kg range.
Even though the shear will be limited, this warm, moist environment
will be enough to support the development of severe thunderstorms,
with strong, damaging winds and hail being the main severe threats.
SPC has maintained a Marginal Risk for severe weather across all of
Deep South Texas tonight through Tuesday morning. But this event
will more likely be a rain event...with localized flooding possible.
Pwats will be 1.6" to 1.9" (which is above the 90th percentile),
providing ample available moisture for the storms that develop
across our area. With slow storm motion likely with some of these
storms, and the potential for storms to merge in a low shear
environment, rainfall rates as high as 2" to 3"/hour will be
possible. Flash Flood Guidance (FFG) remains high at 2.5" to 5"/hour
and with the current drought conditions, the ground can take a lot
of water. However, with high rain rates, runoff will still be
possible even before FFG is met. Latest model trends have the
heaviest rainfall across the Upper Valley/Rio Grande Plains/Brush
country tonight with 1" to 3" expected in those areas and generally
0.5" to 1.0" expected elsewhere. However, it's worth noting that
some of the convective allowing models are indicating localized 5+
inches in some areas. WPC is maintaining a Marginal Risk for
Excessive Rainfall through Tuesday morning.

The front will stall over the area tonight into Tuesday morning and
a surface low/trough will likely form along its boundary. Pwats will
remain between 1.75 to 2.00 inches on Tuesday, providing plenty of
moisture to continue to support heavy rainfall...the limiting factor
may be the lifting mechanism as the storms will likely be
disorganized. Depending on the storm development and structure
tonight, storm motion and outflow boundaries will play a role in the
development of showers and storms during the day on Tuesday, along
with the position of the stalled frontal boundary and the strength
and orientation of the surface trough/low expected to form across
the area around the stalled front. Overall rainfall amounts during
the day on Tuesday range from 0.5" to 1.00" across all of Deep South
Texas...and this is in addition to the rainfall expected tonight.
While instability will be less on Tuesday than it is today,
thunderstorms will still be possible, but are not expected to be
severe.

Temperatures will drop behind the front and be below normal through
the short term.

LONG TERM (Wednesday through Monday): The sensible weather is
much more straightforward to end April and begin May. Residual
moisture along what's left of the old front will still be around
on Wednesday, which combined with a weak short wave moving
underneath the broader 500 mb ridge is enough to keep mentionable
rains across most of the region. Models have backed off across the
normally drier upper Valley-Rio Grande Plains region so removed
mentionable chances from there...and lowered values elsewhere
especially across the Valley where southeast return flow develops
late in the day. Still...wind will be light enough and convective
parameters sufficient to support isolated to scattered morning
showers and afternoon thunderstorms...and with considerable clouds
for one more day, temperatures will warm up a little but still be
around 5 degrees below late April averages.

From Wednesday night through Saturday...low level southeast flow
strengthens as flat 500 mb ridge settles across northern Mexico
while at the same time another "bowling ball" 500 mb trough slides
through the central and northern Great Plains by the weekend. This
pattern aloft ensures similar weather to what we saw late last
week and over the past weekend, with temperatures reaching
seasonal levels (upper 80s near the coast and 89 to 93 inland)
Friday into Saturday before rising above average Sunday and
probably Monday as the atmosphere warms further.

One possible fly in the ointment is a bit more of a dip in the
flow across western and northern Texas Sunday, which could
translate into potential for isolated to scattered showers/storms
Sunday and perhaps into early Monday. GFS is less bullish on this
solution than the ECMWF, and with prior forecasts from
blends/consensus not advertising as such and confidence low enough
for any changes on Day 6 or 7, have left out for now.

Lastly...with the wind machine building up and only a modest
marine layer with offshore and nearshore sea surface temperatures
rising through the 70s...expect a longshore-dominant current to
replace the straight rips heading into what should be another busy
late spring beach weekend. Surf will be agitated with waves likely
reaching 4 to 5 feet...so the combination may trigger more
statements of surf danger by then. As for tides and run-up...no
issues through Friday, but predicted (astronomical) tides rise
again by Saturday and Sunday which will combine with the increased
wave energy to reduce the beach width somewhat. This reduction may
be less than the past few days due to limited east to west
groundswell.

MARINE:  Now through Tuesday Night...Although marine conditions are
looking good this afternoon as seas slowly subside and winds remain
light to moderate, hazardous marine conditions will be possible
through Tuesday Night due to the potential for showers and
thunderstorms across the waters and moderate east-northeast winds
with a cold front approaching this evening. Lightning and localized
gusty winds and higher seas will be possible tonight through Tuesday
with any thunderstorm activity.

Wednesday through Saturday Night...Initial easterly flow Wednesday
will quickly veer southeast Thursday and increase Thursday night
through Saturday as the gradient tightens between high pressure
east of the Georgia/South Carolina coast and the Sierra Madre lee
side trough. While marine layer above the slightly cooler Gulf
waters will reduce speeds somewhat...a general 17 to 22 knot
sustained period is expected across the Gulf, peaking during the
evening and dipping during the mid morning through mid afternoon.
Winds will be a bit stronger on Laguna Madre by day and evening.

Seas will never really settle down...probably 4 feet at their
lowest Wednesday into Thursday before a general 5 to 6 feet for
the remainder of the period. Once again...wind waves will combine
with the swell to make for generally difficult boating conditions
for most of the period...and plenty of Exercise Caution with a few
Small Craft Advisories for wind and seas especially Friday through
Saturday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  70  79  69  80 /  70  80  40  20
BROWNSVILLE          72  81  70  83 /  60  70  40  20
HARLINGEN            70  80  68  83 /  70  80  40  20
MCALLEN              70  80  68  84 /  80  80  50  20
RIO GRANDE CITY      68  78  66  84 /  80  70  60  20
SOUTH PADRE ISLAND   72  75  71  76 /  60  70  40  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for TXZ451-454-
     455.

GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...60-Speece
Long Term/Upper Air...67-Mejia
IDSS/Social Media...58-Reece
Hazardous weather outlook, Apr 25, 4:28 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
428 PM CDT Mon Apr 25 2022

TXZ248>255-351-353>355-451-454-455-262130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
428 PM CDT Mon Apr 25 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a marginal risk of severe thunderstorms for most of the
Rio Grande Valley and Deep South Texas tonight. Thunderstorms that
develop will be capable of strong, wind gusty winds and large
hail.

There is a marginal risk of excessive rainfall for all of the Rio
Grande Valley and Deep South Texas tonight. Thunderstorms will be
capable of producing heavy to very heavy rainfall later tonight,
with localized flooding of poor drainage and low-lying areas.

There is a moderate risk of rip currents along area beaches
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Localized nuisance flooding is possible Tuesday with some heavy
rainfall from lingering thunderstorms Tuesday morning and rainfall
totals adding up over 2 inches.

An elevated risk of rip currents is possible Tuesday and again
this upcoming weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-262130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
428 PM CDT Mon Apr 25 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Heavy and strong thunderstorms may occur over the lower Texas
coastal waters tonight and into Tuesday morning. Cloud-to-water
lightning, heavy rainfall, and strong wind gusts to gale-force
are the three main hazards associated with thunderstorms that
develop, though hail is also a possibility. Heavy rainfall from
thunderstorms will reduce visibilities and cause waves to become
very rough.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong thunderstorms, with the potential for wind gusts up to 34
knots, small hail, heavy rainfall, and cloud-to-water lightning
may linger into Tuesday morning as a cold front moves across the
Laguna Madre and the lower Texas Gulf waters out to 60 nautical
miles offshore.

Small Craft Advisories may be necessary this upcoming weekend for
all or portions of the lower Texas coastal waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Apr 25, 7:19 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Brownsville TX
719 PM CDT Mon Apr 25 2022

TXZ248-249-260100-
Jim Hogg TX-Zapata TX-
719 PM CDT Mon Apr 25 2022

...A strong thunderstorm will impact portions of west central Jim
Hogg and northeastern Zapata Counties through 800 PM CDT...

At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bustamante. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bustamante, Escobas, Randado and Thompsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2708 9929 2723 9891 2704 9883 2687 9920
TIME...MOT...LOC 0019Z 312DEG 2KT 2701 9906

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Mejia
Local storm report, Apr 25, 7:29 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
729 PM CDT MON APR 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND DMG     FALFURRIAS              27.23N  98.14W
04/25/2022                   BROOKS             TX   LAW ENFORCEMENT

            BROOKS COUNTY SHERIFFS OFFICE REPORTED ROOF DAMAGE AT
            SEVERAL HOUSES IN FALFURRIAS.

&&

EVENT NUMBER BRO2200002

TRS
Special weather statement, Apr 25, 7:45 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Brownsville TX
745 PM CDT Mon Apr 25 2022

TXZ250-260115-
Brooks TX-
745 PM CDT Mon Apr 25 2022

...A strong thunderstorm will impact portions of northwestern Brooks
County through 815 PM CDT...

At 744 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Falfurrias Junior High School, or 9 miles west of
Falfurrias. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northwestern Brooks
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2726 9819 2715 9817 2716 9847 2727 9850
TIME...MOT...LOC 0044Z 053DEG 4KT 2721 9830

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Mejia
Special weather statement, Apr 25, 7:48 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Brownsville TX
748 PM CDT Mon Apr 25 2022

TXZ252-260130-
Starr TX-
748 PM CDT Mon Apr 25 2022

...A strong thunderstorm will impact portions of northeastern Starr
County through 830 PM CDT...

At 747 PM CDT, Doppler radar was tracking a strong thunderstorm over
Santa Elena, or 12 miles southeast of Agua Nueva. This storm was
nearly stationary.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Gloria, La Reforma, San Isidro, Santa Elena, Diamond O Ranch
Airport and Delmita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2673 9835 2667 9838 2673 9861 2678 9853
      2678 9832
TIME...MOT...LOC 0047Z 053DEG 4KT 2676 9847

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Mejia
Special weather statement, Apr 25, 8:20 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Brownsville TX
820 PM CDT Mon Apr 25 2022

TXZ248-249-252-260200-
Jim Hogg TX-Zapata TX-Starr TX-
820 PM CDT Mon Apr 25 2022

...A cluster of strong thunderstorms will impact portions of
southwestern Jim Hogg, northwestern Starr and southeastern Zapata
Counties through 900 PM CDT...

At 819 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Guerra, or 8 miles northwest of Viboras, moving
south or southwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Viboras, Lopeno, Agua Nueva, New Falcon, Guerra, Falcon Dam,
Morales-Sanchez, Falcon Heights and Falcon State Park.

This includes US Highway 83 between mile markers 772 and 794.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2700 9898 2701 9858 2677 9860 2659 9867
      2655 9917 2657 9917 2662 9918 2666 9920
      2669 9921 2672 9921 2675 9924 2679 9924
      2682 9926
TIME...MOT...LOC 0119Z 029DEG 14KT 2683 9889

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Mejia
Special weather statement, Apr 25, 9:13 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Brownsville TX
913 PM CDT Mon Apr 25 2022

TXZ252-353-260300-
Northern Hidalgo TX-Starr TX-
913 PM CDT Mon Apr 25 2022

...A strong thunderstorm will impact portions of northwestern Hidalgo
and northeastern Starr Counties through 1000 PM CDT...

At 913 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Catarina, or 10 miles northwest of Mccook, moving south
around 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Puerto Rico, La Reforma, San Isidro, Santa Catarina and Delmita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2661 9876 2675 9840 2655 9828 2649 9842
      2649 9847 2645 9849 2638 9864
TIME...MOT...LOC 0213Z 017DEG 18KT 2657 9853

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Mejia

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:07 PM CDTSevere Thunderstorm WarningBROJim Hogg53 min
Apr 25, 7:14 PM CDTSevere Thunderstorm WarningBROBrooks28 min
Apr 25, 7:16 PM CDTSevere Thunderstorm Warning Considerable damage threatBROBrooks59 min
Apr 25, 7:19 PM CDTSpecial Weather StatementBROZapata41 min
Apr 25, 7:20 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg3 hr
Apr 25, 7:29 PM CDTSevere Thunderstorm Warning Considerable damage threatBROBrooks35 min
Apr 25, 7:45 PM CDTSpecial Weather StatementBROBrooks30 min
Apr 25, 7:48 PM CDTSpecial Weather StatementBROStarr42 min
Apr 25, 7:54 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata23 min
Apr 25, 8:00 PM CDTSevere Thunderstorm WarningBROStarr45 min
Apr 25, 8:13 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg36 min
Apr 25, 8:20 PM CDTSpecial Weather StatementBROStarr40 min
Apr 25, 8:24 PM CDTAreal Flood AdvisoryBROHidalgo, Starr, Zapata3 hr
Apr 25, 8:30 PM CDTSevere Thunderstorm WarningBROStarr45 min
Apr 25, 8:34 PM CDTSevere Thunderstorm WarningBROStarr41 min
Apr 25, 8:46 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr29 min
Apr 25, 8:59 PM CDTSevere Thunderstorm WarningBROStarr31 min
Apr 25, 9:13 PM CDTSpecial Weather StatementBROStarr47 min
Apr 25, 9:27 PM CDTSevere Thunderstorm WarningBROStarr48 min
Apr 25, 10:12 PM CDTSpecial Weather StatementBROStarr48 min
Apr 26, 2:29 AM CDTSpecial Weather StatementBROKenedy46 min
Apr 26, 3:32 AM CDTSpecial Weather StatementBROWillacy43 min
Apr 26, 3:52 AM CDTRip Current StatementBROCameron, Kenedy, Willacy15 hr
Apr 26, 4:15 AM CDTSpecial Weather StatementBROCameron45 min
Apr 26, 4:45 AM CDTAreal Flood AdvisoryBROCameron41 min
Apr 26, 5:03 AM CDTSpecial Weather StatementBROCameron57 min
Apr 26, 5:04 AM CDTFlash Flood WarningBROCameron84 min
Apr 26, 5:08 AM CDTSpecial Marine WarningBRO67 min
Apr 26, 5:25 AM CDTSmall Craft AdvisoryBRO14 hr
Apr 26, 8:03 AM CDTSpecial Marine WarningBRO44 min
Apr 26, 8:57 AM CDTAreal Flood AdvisoryBROKenedy, Willacy48 min
Apr 26, 9:48 AM CDTSpecial Marine WarningBRO57 min
Apr 26, 2:05 PM CDTCoastal Flood StatementBROCameron, Kenedy, Willacy5 hr

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.